MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911420350
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Chest Pain (1776); Dyspnea (1816); Cardiac Enzyme Elevation (1838); Myocardial Infarction (1969); Reocclusion (1985)
Date of Event 12/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Complainant address: (b)(6).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
(b)(6) clinical study.It was reported that myocardial infarction and in-stent restenosis occurred.In (b)(6) 2013, clinical status assessment identified the patient's qualifying condition as ischemia and stable angina.Subsequently, coronary angiography and index procedure were performed.The target lesion was located in the mid left anterior descending (lad) with 90% stenosis, a length of 16 mm and a reference vessel diameter of 3.5 mm.The lesion was treated with pre-dilatation and placement of a 3.50 x 20 mm study stent.Following post-dilatation, residual stenosis was 0%.One day post procedure, the patient was discharged on dual antiplatelet therapy.In (b)(6) 2016, the patient developed chest pain radiating to the left arm and neck.In addition, the patient also had dyspneic symptoms and orthopnea.The following day, patient was presented to non study hospital with complaints of chest pain which got resolved early in the morning and dyspnea on exertion.Patient was hospitalized for the same.An electrocardiogram (ecg) was performed, which revealed atrial fibrillation with complete right bundle branch block.Chest x-ray was performed, which revealed an enlarged heart.Echocardiogram revealed a greatly reduced ejection fraction (ef) and mitral insufficiency.On the same day, cardiac enzymes were noted to be elevated (peak troponin: 0.0415 ng/ml, uln: 0.014 ng/ml).Site has reported an event of myocardial infarction (mi).Patient was treated with medication in response to the event.Six days from the onset of symptoms, an electric reconversion was performed to treat the persistent atrial fibrillation.Subsequently, coronary angiography and transesophageal echocardiography (tee) were planned to be performed in (b)(6) 2017.In (b)(6) 2017, the subject was discharged on acetyl salicylic acid.Six days later, the patient came to study hospital for the planned coronary angiography and ecg was performed, which revealed first grade av block, right bundle branch block.On the next day, coronary angiography revealed that lad had less than 30% proximal in stent restenosis including the first diagonal at the level of implanted study stent.Subsequently, tee was performed, which revealed slightly dilated left ventricle with significantly decreased systolic function.In addition, thorax x-ray was also performed which revealed substantially widened heart.Patient's medication regimen was adjusted in response to the event.It was decided to reevaluate the patient within 6 weeks at the ambulatory care.The following day, the patient was discharged to home.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6336235
Report Number2134265-2017-01157
Device Sequence Number16420330
Product Code NIQ
UDI-Device Identifier08714729808022
UDI-Public(01)08714729808022(17)20130913(10)15612811
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2013
Device Model NumberH7493911420350
Device Catalogue Number39114-2035
Device Lot Number15612811
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR